Minnesota, 2011

Hail and Damaging Winds in Minnesota, August 23, 2011

August 23, 2011 · NWS MPX · 4 events in 3 counties and zones

Two thunderstorm complexes developed across south central North Dakota, and another in far southeast South Dakota. Both of these systems moved to the east and southeast and eventually moved across west central and portions of south central and east central Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Two thunderstorm complexes developed across south central North Dakota, and another in far southeast South Dakota. Both of these systems moved to the east and southeast and eventually moved across west central and portions of south central and east central Minnesota. A few large branches and a tree or two fell during some of the severe wind gusts. The thunderstorms quickly dropped in intensity as it moved into west central Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 22, 11:03 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 22, 11:03 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1203 AM CDT TUE AUG 23 2011

.UPDATE...

UPDATED TO INCLUDE 06Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...

MAIN FORECAST CONCERN IS SHORT TERM HEAVY RAINFALL AND LARGE HAIL
POTENTIAL OVERNIGHT INTO TOMORROW MORNING. VIGOROUS UPPER LEVEL
SHORTWAVE TROUGH CURRENTLY ENTERING WESTERN NORTH DAKOTA...WILL
AMPLIFY TONIGHT AS IT MOVES EAST SOUTHEASTWARD. VORTICITY MAX WITH
THIS WAVE CURRENTLY OVER EXTREME NORTHEASTERN MONTANA...WILL MAKE
ITS WAY TOWARD CENTRAL MINNESOTA BY TUESDAY MORNING. A LOW LEVEL
JET BRINGING SOUTHWESTERLY 850MB WINDS TO NEAR 30 KNOTS INTO THE
AREA WILL AID IN GENERATING HEAVY RAINFALL...AS WILL PWATS
INCREASING TO NEAR 1.7 INCHES IN SOUTHERN MINNESOTA AND WESTERN
WISCONSIN BY 12Z. LARGE HAIL IS A THREAT OVERNIGHT INTO TUESDAY
MORNING TOO...AS NEAR 2500 J/KG OF ML CAPE WILL BE AVAILABLE
ACROSS THE AREA AND STEEP MID LEVEL LAPSE RATES WILL ALSO BE IN
PLACE OVERNIGHT. 850MB MOISTURE TRANSPORT WILL PICK UP
SIGNIFICANTLY THIS EVENING INTO THE OVERNIGHT HOURS...ALSO
INDICATING A POTENTIAL FOR HEAVY RAINFALL AND THE GENERATION OF AN
MCS. MAIN CHANGE FROM PREVIOUS FORECAST WAS TO SLOW DOWN
INTRODUCTION OF POPS FROM WEST TO EAST TONIGHT WITH THE BEST
WINDOW FOR HEAVY RAIN BETWEEN 06-12Z ACROSS SOUTHERN MINNESOTA.

FOR TOMORROW...COULD SEE PRECIPITATION LINGERING IN EASTERN
COUNTIES...SO PUT POPS IN THROUGH 18Z. ADDED SLIGHT CHANCE POPS IN
WESTERN WISCONSIN AS AFTERNOON REGENERATION ON THE BACKSIDE OF THE
WAVE IS POSSIBLE. WESTERN AREAS WILL SEE CLEARING FIRST...AND
TEMPERATURES ARE EXPECTED TO REACH THE LOW 90S WITH SOUTHWESTERLY
FLOW AT THE SURFACE USHERING IN WARMER AIR...AND DOWNSLOPE AIR
OFF THE BUFFALO RIDGE. THE AIR WILL FEEL QUITE STICKY AS DEW POINT
TEMPERATURES ARE EXPECTED TO RISE TO NEAR 70 ACROSS MOST OF THE
AREA. EASTERN COUNTIES WONT GET QUITE AS WARM TOMORROW AS CLOUDS
AND LINGERING PRECIPITATION HOLD TEMPERATURES IN THE LOW 80S. THE
STORM PREDICTION CENTER HAS INCLUDED EASTERN COUNTIES IN A SLIGHT
RISK AS OLD OUTFLOWS FROM THE OVERNIGHT MCS COULD HELP SPARK NEW
THUNDERSTORMS WHERE ML CAPE AND STEEP LAPSE RATES ARE MOST
FAVORABLE.

BEYOND...FROPA TUESDAY NIGHT INTO WEDNESDAY MORNING WILL LEAD TO
NORTHWESTERLY FLOW...COOLER TEMPERATURES...AND RELIEF FROM THE
ELEVATED DEWPOINTS AS DRIER AIR MAKES ITS WAY INTO THE AREA.
WEDNESDAY AND THURSDAY WILL BE GENERALLY QUIET AS HIGH PRESSURE
BUILDS IN. FRIDAY THROUGH MONDAY LOOKS TO BE AN ACTIVE PERIOD AS
TWO SYSTEMS COULD IMPACT THE AREA. A COLD FRONTAL PASSAGE FRIDAY
COULD BRING MORE THUNDERSTORMS TO THE AREA...BUT WARM 700MB
TEMPERATURES COULD SERVE AS A CAP...AND ECMWF DOESNT SEEM TO BE
TOO EXCITED ABOUT BRINGING MOISTURE INTO THE AREA. FOR NOW...ADDED
SLIGHT CHANCE/CHANCE POPS MAINLY FOR FRIDAY AFTERNOON/EVENING
ACROSS THE CWA. A POTENTIALLY STRONGER LOW LOOKS TO MAKE ITS WAY
ACROSS THE INTERNATIONAL BORDER SUNDAY INTO MONDAY...DRAGGING
ANOTHER COLD FRONT ACROSS THE CWA. AGAIN...THUNDERSTORMS ARE
POSSIBLE WITH THIS FEATURE...BUT BEING SO FAR OUT LED TO JUST
ADDING CHANCE POPS ACROSS THE CWA FOR THIS TIME FRAME.

&&

.HYDROLOGY...
THE POTENTIAL REMAINS TONIGHT FOR THE DEVELOPMENT OF A COMPLEX OF
THUNDERSTORMS ACROSS SOUTHERN MINNESOTA...WITH THE THREAT OF VERY
HEAVY RAINFALL RATES EXISTING. ONCE AGAIN PRECIPITABLE WATER VALUES
ARE EXPECTED TO REACH BACK UP TO AROUND 1.75 INCHES...OR ABOVE 150
PERCENT OF NORMAL AHEAD OF A WARM FRONT CURRENTLY TAKING SHAPE
ACROSS THE DAKOTAS. MOST MODELS CONTINUE TO INDICATE THUNDERSTORMS
DEVELOPING TONIGHT...MAINLY AFTER 10 PM...OVER SOUTHERN INTO
SOUTHEAST MINNESOTA. GIVEN THE DEGREE OF MOISTURE AND INSTABILITY
PRESENT...WILL LIKELY SEE RAINFALL RATES NEAR 2 INCHES PER HOUR
WITH THE HEAVIEST THUNDERSTORM CORES. HOWEVER...WITH 3 HOUR
FLASH FLOOD GUIDANCE UP AROUND 4 INCHES FOR THE AREA...FLOODING
POTENTIAL WILL LIKELY BE LIMITED TO URBAN AREAS...SUCH AS THE TWIN
CITIES...ST. CLOUD...OR MANKATO. IF ONE OF THESE AREAS WERE TO SEE
EXCESSIVE RAINFALL OVERNIGHT...THERE COULD BE SOME ISSUES WITH
FLASH/URBAN FLOODING. OUTSIDE OF THAT...THE FLOOD POTENTIAL
APPEARS LOW AS STORM MOTION SHOULD BE FAST ENOUGH TO LIMIT TOTAL
RAINFALL AMOUNTS.

&&

.AVIATION.../06Z TAF ISSUANCE/

APPROACHING LOW LEVEL PRE-FRONTAL TROUGH COMBINED WITH LARGE
ROTATING UPPER LEVEL DISTURBANCE PUSHING THROUGH THE DAKOTAS
WITHIN A WARM AND HUMID AIRMASS WILL CREATE SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE OVERNIGHT HOURS INTO LATE TUESDAY
MORNING. DIFFICULT TO TIME THE PRECIP INTO THE TERMINALS EVEN WITH
00Z MODELS AS MOST MODEL INITIALIZATIONS ARE RATHER POOR...SO HAVE
TRIED TO TREND RECENT RADAR IMAGERY WHILE NOT MAKING TOO MANY
CHANGES FROM INHERITED 00Z TAF SET. WILL LOOK FOR CONVECTION TO
IMPACT WESTERN TERMINALS MAINLY IN THE 07Z-11Z TIMEFRAME...THEN
ENTERING THE EASTERN TERMINALS IN THE 10Z-14Z TIMEFRAME. AM
HESITANT TO BRING CONDITIONS DOWN TO IFR LEVELS FOR THE DURATION
OF THE CONVECTIVE TEMPO GROUPS...BUT TO HAVE SOME PERIODS OF IFR
IN HEAVY RAIN/TSTMS MAY BE INEVITABLE. WILL OBVIOUSLY MONITOR AND
AMEND AS NEEDED. PRECIP SHOULD BE CLEAR OF THE TERMINALS BY
APPROXIMATELY 14Z- 16Z...THEN WILL LOOK FOR CEILINGS TO GRADUALLY
LIFT AND SCATTER OUT AS DRIER AND MORE STABLE AIR ENTERS WITH A
COLD FRONT FOR LATE TUESDAY INTO TUESDAY NIGHT. WINDS WILL REMAIN
MAINLY FROM THE S THROUGH TONIGHT THEN VEER TO SW DURING THE DAY
TMRW. IF TSTMS DIRECTLY IMPACT THE TERMINALS...DIRECTIONS AND
SPEEDS WILL BE CONVECTIVELY DRIVEN AND COULD BE FROM THE W OR NW
BEFORE RESTORING TO THE MORE PREDOMINANT SW.

MSP...CUMULUS CLOUDS WILL GRADUALLY MOVE IN AND DEVELOP FURTHER
DURING THE EARLY MORNING HOURS BUT AM NOT EXPECTING CONVECTION TO
IMPACT THE TERMINAL UNTIL AFTER 08Z-09Z AND LAST THROUGH ABOUT
DAYBREAK. HAVE HELD CONDITIONS AT THE LOWER RANGE OF MVFR...WITH
THE POSSIBILITY OF IFR CONDITIONS WITHHELD FOR NOW BUT NOT TO BE
RULED OUT. WILL AMEND IF/AS NEEDED. CONVECTIVE POTENTIAL WILL WANE
BY LATE MORNING AND WILL LOOK FOR ANY AND ALL PRECIP TO EXIT THE
KMSP AREA BY AROUND 16Z. CIGS WILL LIFT AND SCATTER OUT THROUGH
THE AFTN HOURS. WINDS WILL REMAIN MAINLY FROM THE S...BUT WILL
SHIFT TO THE SW BY LATE IN THE DAY. SPEEDS COULD EXCEED 12 KT AND
BECOME GUSTY IN THE AFTN...AND WINDS MAY BE MORE VRBL IN AND NEAR
TSTMS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPC
Hazardous weather outlook, Aug 22, 6:04 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT MON AUG 22 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
240015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
704 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
LATER TONIGHT AND SOME OF THESE STORMS MAY REACH SEVERE LIMITS
WITH LARGE HAIL AND STRONG WINDS. IN ADDITION...PERIODS OF HEAVY
RAINFALL MAY BE SEEN ACROSS PARTS OF THE OUTLOOK AREA. THE PRIME
LOCATIONS FOR LARGE HAIL WILL BE IN WESTERN MINNESOTA BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY
WESTERN WISCONSIN ON TUESDAY. THUNDERSTORMS ARE LIKELY ACROSS
THIS AREA ON TUESDAY MORNING...WITH REDEVELOPMENT POSSIBLE
TUESDAY AFTERNOON. AGAIN...A FEW OF THE STORMS ON TUESDAY MAY BE
SEVERE.

IN ADDITION TO THUNDERSTORMS...THE COMBINATION OF INCREASING
TEMPERATURES AND HUMIDITY WILL CREATE HEAT INDEX VALUES NEAR 100
DEGREES TUESDAY AFTERNOON. THE WARMEST LOCATIONS WILL LIKELY BE
ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA.

THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON AND NIGHT
WITH ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

JLT

In the hours before

Special weather statement, Aug 22, 11:08 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 AM CDT TUE AUG 23 2011

MNZ074-082-091-230600-
BROWN-MARTIN-WATONWAN-
1208 AM CDT TUE AUG 23 2011

AT MIDNIGHT CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG TO
SEVERE THUNDERSTORMS IN SOUTHWEST MINNESOTA EXTENDING FROM THE
LUVERNE AREA THEN NORTH TOWARD SLAYTON. IF THESE STORMS MAINTAIN
THEIR INTENSITY THEY WILL BEGIN TO AFFECT THE FAIRMONT...TRIMONT...
ST. JAMES...CEYLON...AND ODIN AREAS AFTER 1 AM.  THEY WERE
MOVING EAST AT 25 TO 30 MPH.  HAIL AND VERY HEAVY RAINS WILL BE
POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4350 9486 4409 9487 4412 9505 4410 9488
      4409 9439 4386 9439 4349 9429
TIME...MOT...LOC 0501Z 280DEG 24KT 4369 9594

BAP
Special weather statement, Aug 22, 11:44 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 AM CDT TUE AUG 23 2011

MNZ073-074-230630-
BROWN-REDWOOD-
1244 AM CDT TUE AUG 23 2011

AT 1241 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHEAST OF TRACY. THIS STORM WAS MOVING EAST
AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WALNUT GROVE.
  REVERE.
  LAMBERTON.
  SANBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4430 9510 4419 9510 4419 9537 4419 9558
      4420 9560 4431 9560
TIME...MOT...LOC 0544Z 276DEG 26KT 4421 9554

BAP
Special weather statement, Aug 23, 12:24 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
124 AM CDT TUE AUG 23 2011

MNZ057-058-065-230715-
KANDIYOHI-MEEKER-RENVILLE-
124 AM CDT TUE AUG 23 2011

AT 122 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF LAKE LILLIAN. THIS STORM WAS MOVING
EAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE LILLIAN.
  THORPE.
  COSMOS.
  CORVUSO.
  LAKESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4500 9451 4478 9453 4482 9501 4490 9503
      4500 9499
TIME...MOT...LOC 0624Z 274DEG 22KT 4491 9486

BAP
Special weather statement, Aug 23, 1:01 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 AM CDT TUE AUG 23 2011

MNZ074>076-083-230745-
BLUE EARTH-BROWN-LE SUEUR-NICOLLET-
201 AM CDT TUE AUG 23 2011

AT 155 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW ULM...OR 6 MILES SOUTHWEST OF KLOSSNER. THIS
STORM WAS MOVING EAST AT 40 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COURTLAND.
  NICOLLET.
  ST PETER.
  OTTAWA.
  LE SUEUR.
  NEW ULM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4436 9456 4446 9423 4446 9393 4447 9392
      4448 9390 4425 9375 4418 9449
TIME...MOT...LOC 0700Z 253DEG 41KT 4430 9440
Special weather statement, Aug 23, 1:13 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
213 AM CDT TUE AUG 23 2011

MNZ041-047-048-230815-
DOUGLAS-POPE-STEVENS-
213 AM CDT TUE AUG 23 2011

AT 208 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF UNDERWOOD
TO 5 MILES NORTH OF ELBOW LAKE TO 3 MILES NORTHWEST OF GRACEVILLE.
THESE STORMS WERE MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MELBY.
  CHOKIO.
  EVANSVILLE.
  MILLERVILLE.
  BRANDON.
  LEAF VALLEY.
  MORRIS.
  DONNELLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4576 9626 4577 9577 4597 9578 4612 9576
      4611 9530 4605 9531 4543 9586 4544 9625
TIME...MOT...LOC 0712Z 270DEG 27KT 4652 9586 4605 9597
          4559 9645

The radar

The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 07:36 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Douglas

When
August 23, 1:36 AM CST
Where
Douglas County, Brandon
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.970, -95.600

In addition, a 48 mph wind gust was measured near Brandon, from a personal weather station.

Thunderstorm Wind, McLeod

When
August 23, 3:45 AM CST
Where
McLeod County, 0.69 mi N of Hutchinson
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
44.890, -94.370

Several large tree limbs were blown down in Hutchinson.

Thunderstorm Wind, Wright

When
August 23, 3:59 AM CST
Where
Wright County, 1.19 mi NW of Buffalo Muni Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
45.180, -93.870

The Buffalo airport had a measured wind gust of 55 knots. In addition, there were reports of large tree branches blown down in Buffalo.

Thunderstorm Wind, Wright

When
August 23, 4:15 AM CST
Where
Wright County, 4.81 mi NNE of Buffalo Muni Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
45.230, -93.800

Several trees were blown down and knocked down power lines.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325387, 325393, 325397, 325395.